MAUDE Adverse Event Report: PHILIPS VOLCANO VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP; WIRE, GUIDE, CATHETER

PHILIPS VOLCANO VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP; WIRE, GUIDE, CATHETER
Model Number 10185P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference: (b)(4).Facility declined to provide patient information; no information available.The implant or explant dates are not applicable to this device.Not applicable for this device.No information available.Do not apply to this submission.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacture¿s policy.It was reported during a diagnostic coronary procedure, inside the body, after measurement, during pullback,the wire looked strange on the x-ray picture.When the physician removed the wire he recognized that the tip was unwound.Additional information provided, the physician kinked the wire by peeling over the introducing needle, no portion of the device became separated, or detached within the patient, and the device was intact/in one piece upon removal.Visual and microscopic inspection were performed on the returned device.The distal coil was stretched, the core wire was broken in two parts and exposed.All pieces of the core wire were accounted for.The damage to the distal coil and core wire likely occurred some time during preparation of the device for use.The manufacturing documentation for this device was reviewed, and the device met all quality and manufacturing release criteria.This product problem is being submitted because damage observed on the returned device of exposed and protruding components has a potential for harm if the malfunction were to recur.

Brand Name
VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key9861678
Report Number2939520-2020-00010
Device Sequence Number14310786
Product Code DQX
UDI-Device Identifier00845225002879
UDI-Public(01)00845225002879(17)221231(10)0301805692(90)989609001231
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K161887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number10185P
Device Catalogue Number400-0300.38
Device Lot Number0301805692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2020
Initial Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005